MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0408
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the procedure, the placement of the 4mm x 8cm orbit galaxy complex xtrasoft coil (640cx0408 / 30257848) for framing as a first coil was not perfect.The physician decided to retract the coil to redeploy it after trying another coil of a different size first.During the resheathing of the complaint coil, the introducer could not be zipped because the resheathing system was impacted.The resheathing / re-zipping process was done in regular sequence.The physician used another 4mm x 8cm orbit galaxy complex xtrasoft coil and the procedure was successfully completed.Multiple attempts were made to obtain additional information related to the procedure and the reported device malfunction were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 8cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The device was observed with several kinked areas and entangled within itself.No other damages nor anomalies were noted during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil component of the returned device was observed in damaged condition.Functional evaluation could not be performed due to the condition of the returned complaint device.A review of manufacturing documentation associated with this lot (30257848) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the complaint coil was selected as the first framing coil, it was retracted for redeployment but during the resheathing / re-zipping attempt, the coil could not be resheathed / re-zipped because resheathing system was impacted.The complaint device was returned and during the visual inspection, it was observed kinked and entangled within itself.The condition observed during the visual inspection precluded the device from undergoing functional testing.Procedural handling and other factors may have caused the device to kink and entangled with itself as observed; the condition observed is likely related to the reported issue.The exact cause cannot be conclusively determined.During microscopic inspection, the embolic coil was observed to be in damaged condition.The damaged condition could likely be related to or a result of the resheathing / re-zipping attempt.Coil damage is a known potential issue associated with the use of microcoil in endovascular embolization procedures.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues as stretching / unraveling / coil damaged from occurring.The issue reported in the complaint was related to resheathing / re-zipping difficulty.There was no issue reported that was related to the condition of the coil.Multiple follow-up attempts were made to obtain additional information related to the procedure and the reported device issue were unsuccessful.The observations made during visual and microscopic inspections noted the conditions that are likely factors that led to the reported issue documented in the complaint or they may be the results of the difficulty encountered during the attempt to resheath / re-zip the coil.With the limited information related to the procedure and the use of the device, the exact cause of the observed damaged condition of the device that was received cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 8cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the device kinked and entangled, with the embolic coil in damaged condition as observed on the returned complaint device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the placement of the 4mm x 8cm orbit galaxy complex xtrasoft coil (640cx0408 / 30257848) for framing as a first coil was not perfect.The physician decided to retract the coil to redeploy it after trying another coil of a different size first.During the resheathing of the complaint coil, the introducer could not be zipped because the resheathing system was impacted.The resheathing / re-zipping process was done in regular sequence.The physician used another 4mm x 8cm orbit galaxy complex xtrasoft coil and the procedure was successfully completed.Multiple attempts were made to obtain additional information related to the procedure and the reported device malfunction were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed to be in damaged condition.Based on the product analysis 24 march 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
OG CMPLX XTRASOFT COIL 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11566268
Report Number3008114965-2021-00127
Device Sequence Number4767311
Product Code KRD
UDI-Device Identifier10886704030638
UDI-Public10886704030638
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number640CX0408
Device Catalogue Number640CX0408
Device Lot Number30257848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1